Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A remark on the Bochner technique in differential geometry


Author: H. Wu
Journal: Proc. Amer. Math. Soc. 78 (1980), 403-408
MSC: Primary 53C20
DOI: https://doi.org/10.1090/S0002-9939-1980-0553384-5
MathSciNet review: 553384
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is observed that by pushing the standard arguments one step further, almost all the theorems in differential geometry proved with the help of Bochner's technique can be sharpened.


References [Enhancements On Off] (What's this?)

  • [B-O] R. L. Bishop and B. O'Neill, Manifolds of negative curvature, Trans. Amer. Math. Soc. 145 (1969), 1-49. MR 0251664 (40:4891)
  • [B] S. Bochner, Vector fields and Ricci curvature, Bull. Amer. Math. Soc. 52 (1946), 776-797. MR 0018022 (8:230a)
  • [C-G] J. Cheeger and D. Gromoll, The splitting theorem for manifolds of nonnegative Ricci curvature, J. Differential Geometry 6 (1971), 119-128. MR 0303460 (46:2597)
  • [C] R. Couty, Sur les transformations de variétés riemanniennes et kählériennes, Ann. Inst. Fourier (Grenoble) 9 (1959), 147-248. MR 0121754 (22:12488)
  • [F] T. Frankel, On theorems of Hurwitz and Bochner, J. Math. Mech. 15 (1966), 373-377. MR 0192450 (33:675)
  • [G-W] R. E. Greene and H. Wu, $ {C^\infty }$ convex functions and manifolds of positive curvature, Acta Math. 137 (1976), 209-245. MR 0458336 (56:16539)
  • [Kd] K. Kodaira, On a differential geometric method in the theory of analytic stacks, Proc. Nat. Acad. Sci. U.S.A. 39 (1953), 1263-1273. MR 0066693 (16:618b)
  • [Kb 1] S. Kobayashi, On compact Köhler manifolds with positive Ricci tensor, Ann. of Math. 74 (1961), 570-574. MR 0133086 (24:A2922)
  • [Kb 2] -, Transformation groups in differential geometry, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 70, Springer-Verlag, Berlin, 1972. MR 0355886 (50:8360)
  • [K-N] S. Kobayashi and K. Nomizu, Foundations of differential geometry, Volume 1, Wiley, New York, 1963.
  • [K-W] S. Kobayashi and H. Wu, On holomorphic sections of certain Hermitian vector bundles, Math. Ann. 189 (1970), 1-4. MR 0270392 (42:5281)
  • [L] A. Lichnerowicz, Géométrie des groupes de transformations, Dunod, Paris, 1958.
  • [R 1] O. Riemenschneider, Characterizing Moišezon spaces by almost positive coherent analytic sheaves, Math. Z. 123 (1971), 263-284. MR 0294714 (45:3782)
  • [R 2] -, A generalization of Kodaira's imbedding theorem, Math. Ann. 200 (1973), 99-102. MR 0326009 (48:4355)
  • [Wo] J. A. Wolf, Homogeneity and bounded isometries in manifolds of negative curvature, Illinois J. Math. 8 (1964), 14-18. MR 0163262 (29:565)
  • [Wu] H. Wu, Some theorems on projective hyperbolicity (to appear). MR 597482 (82j:53061)
  • [Yn 1] K. Yano, On harmonic and Killing vector fields, Ann. of Math. 55 (1952), 38-45. MR 0046122 (13:689a)
  • [Yn 2] K. Yano and S. Bochner, Curvature and Betti numbers, Ann. of Math. Studies, no. 32, Princeton Univ. Press, Princeton, N. J., 1953. MR 0062505 (15:989f)
  • [Yu 1] S. T. Yau, Some function-theoretic properties of complete Riemannian manifolds and their applications to geometry, Indiana Univ. Math. J. 25 (1976), 659-670. MR 0417452 (54:5502)
  • [Yu 2] -, On the Ricci curvature of a compact Kähler manifold and the complex Monge Ampère equation. I, Comm. Pure Appl. Math. 31 (1978), 339-411. MR 480350 (81d:53045)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C20

Retrieve articles in all journals with MSC: 53C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0553384-5
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society